Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 5, NWS Midland/Odessa, TX

January 29, 201418 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Jan 29, 2014, 2:23 PM CST for 18 counties in Texas. It took effect at Jan 30, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 29, 2014, 2:23 PM CST (20:23 UTC)
In effect from
Jan 30, 2014, 12:00 PM CST
Expired
Jan 30, 2014, 6:00 PM CST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2014-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2014-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2409 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WWUS84 KMAF 292023
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CST WED JAN 29 2014

...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON FOR
SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS FOR GUSTY
WINDS...MINIMUM RH/S LESS THAN 15 PERCENT...AND VERY HIGH FIRE
DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR THE SOUTHEAST NEW
MEXICO PLAINS AND GUADALUPE MOUNTAINS FOR GUSTY WINDS...MINIMUM
RH/S LESS THAN 15 PERCENT...AND VERY HIGH FIRE DANGER...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS SOUTHEAST
NEW MEXICO AND MUCH OF WEST TEXAS FRIDAY AFTERNOON AS UNSEASONALLY
WARM TEMPERATURES AND GUSTY DOWNSLOPE SOUTHWEST WINDS DRIVE
MINIMUM RH/S BELOW 15 PERCENT. THESE CONDITIONS MAY REPEAT FRIDAY
ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE GUADALUPE MOUNTAINS.

NMZ115-301200-
/O.UPG.KMAF.FW.A.0002.140130T1800Z-140131T0000Z/
/O.NEW.KMAF.FW.W.0005.140130T1800Z-140131T0000Z/
/O.NEW.KMAF.FW.A.0003.140131T1800Z-140201T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
123 PM MST WED JAN 29 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE 
SOUTHEAST NEW MEXICO PLAINS...

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...8 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ114-TXZ258-301200-
/O.UPG.KMAF.FW.A.0002.140130T1800Z-140131T0000Z/
/O.NEW.KMAF.FW.W.0005.140130T1800Z-140131T0000Z/
/O.NEW.KMAF.FW.A.0003.140131T1800Z-140201T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
123 PM MST WED JAN 29 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE
MOUNTAINS...

* WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ045>048-050>053-058>063-067>070-075-301200-
/O.UPG.KMAF.FW.A.0002.140130T1800Z-140131T0000Z/
/O.NEW.KMAF.FW.W.0005.140130T1800Z-140131T0000Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
223 PM CST WED JAN 29 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE PERMIAN BASIN...

* WINDS...SOUTHWEST 20 TO 25 MPH AND GUSTY.

* HUMIDITY...8 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ057-074-080-301200-
/O.UPG.KMAF.FW.A.0002.140130T1800Z-140131T0000Z/
/O.NEW.KMAF.FW.W.0005.140130T1800Z-140131T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-
223 PM CST WED JAN 29 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE DAVIS AND APACHE MOUNTAINS...VAN 
HORN HIGHWAY 54 CORRIDOR AND MARFA PLATEAU...

* WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...9 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
3 follow-up statements
535 
WWUS84 KMAF 301113
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
513 AM CST THU JAN 30 2014

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR SOUTHEAST
NEW MEXICO AND MUCH OF WEST TEXAS FOR GUSTY WINDS... MINIMUM RH/S
LESS THAN 15 PERCENT...AND VERY HIGH FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR THE SOUTHEAST NEW
MEXICO PLAINS AND GUADALUPE MOUNTAINS FOR GUSTY WINDS...MINIMUM
RH/S LESS THAN 15 PERCENT...AND VERY HIGH FIRE DANGER...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS SOUTHEAST
NEW MEXICO AND MUCH OF WEST TEXAS THIS AFTERNOON AS UNSEASONALLY
WARM TEMPERATURES AND GUSTY DOWNSLOPE SOUTHWEST WINDS DRIVE
MINIMUM RH/S BELOW 15 PERCENT. THESE CONDITIONS MAY REPEAT FRIDAY
ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE GUADALUPE
MOUNTAINS.

NMZ115-302200-
/O.CON.KMAF.FW.W.0005.140130T1800Z-140131T0000Z/
/O.CON.KMAF.FW.A.0003.140131T1800Z-140201T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
413 AM MST THU JAN 30 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE 
SOUTHEAST NEW MEXICO PLAINS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE  
SOUTHEAST NEW MEXICO PLAINS...

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...8 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ114-TXZ258-302200-
/O.CON.KMAF.FW.W.0005.140130T1800Z-140131T0000Z/
/O.CON.KMAF.FW.A.0003.140131T1800Z-140201T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
413 AM MST THU JAN 30 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
GUADALUPE MOUNTAINS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
GUADALUPE MOUNTAINS...

* WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ045>048-050>053-058>063-067>070-075-302200-
/O.CON.KMAF.FW.W.0005.140130T1800Z-140131T0000Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
513 AM CST THU JAN 30 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PERMIAN
BASIN AND UPPER TRANS PECOS...

* WINDS...SOUTHWEST 20 TO 25 MPH AND GUSTY.

* HUMIDITY...8 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ057-074-080-302200-
/O.CON.KMAF.FW.W.0005.140130T1800Z-140131T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-
513 AM CST THU JAN 30 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE VAN HORN
AND HIGHWAY 54 CORRIDOR...DAVIS MOUNTAINS AREA...AND MARFA 
PLATEAU... 

* WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...9 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
161 
WWUS84 KMAF 302041
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
241 PM CST THU JAN 30 2014

...A RED FLAG WARNING IS IN EFFECT THROUGH EARLY THIS EVENING
FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS FOR GUSTY
WINDS... MINIMUM RH/S LESS THAN 15 PERCENT...AND VERY HIGH FIRE
DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR THE SOUTHEAST NEW
MEXICO PLAINS...GUADALUPE MOUNTAINS...UPPER TRANS PECOS AND WESTERN
PERMIAN BASIN FOR GUSTY WINDS...MINIMUM RH/S LESS THAN 15
PERCENT...AND VERY HIGH FIRE DANGER...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS
EVENING ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS AS
UNSEASONALLY WARM TEMPERATURES AND GUSTY DOWNSLOPE SOUTHWEST WINDS
DRIVE MINIMUM RH/S BELOW 15 PERCENT. THESE CONDITIONS MAY REPEAT
FRIDAY ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE GUADALUPE
MOUNTAINS...UPPER TRANS PECOS AND WESTERN PERMIAN BASIN. 

TXZ058>060-067-311100-
/O.EXA.KMAF.FW.A.0003.140131T1800Z-140201T0000Z/
/O.CON.KMAF.FW.W.0005.000000T0000Z-140131T0000Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
241 PM CST THU JAN 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE UPPER TRANS PECOS AND WESTERN 
PERMIAN BASIN. 

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR GUSTY WINDS
AND LOW HUMIDITY FOR THE UPPER TRANS PECOS AND WESTERN PERMIAN BASIN.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ115-311100-
/O.CON.KMAF.FW.W.0005.000000T0000Z-140131T0000Z/
/O.CON.KMAF.FW.A.0003.140131T1800Z-140201T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
141 PM MST THU JAN 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST 
NEW MEXICO PLAINS.

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR 
THE SOUTHEAST NEW MEXICO PLAINS. 

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...8 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ114-TXZ258-311100-
/O.CON.KMAF.FW.W.0005.000000T0000Z-140131T0000Z/
/O.CON.KMAF.FW.A.0003.140131T1800Z-140201T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
141 PM MST THU JAN 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE
MOUNTAINS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR 
THE GUADALUPE MOUNTAINS...

* WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ057-311100-
/O.EXA.KMAF.FW.A.0003.140131T1800Z-140201T0000Z/
/O.CON.KMAF.FW.W.0005.000000T0000Z-140131T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
241 PM CST THU JAN 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE VAN HORN HIGHWAY 54 CORRIDOR.

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR GUSTY WINDS
AND LOW HUMIDITY FOR THE VAN HORN HIGHWAY 54 CORRIDOR. 

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ045>048-050>053-061>063-068>070-075-310000-
/O.CON.KMAF.FW.W.0005.000000T0000Z-140131T0000Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR-
MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-PECOS-
241 PM CST THU JAN 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PERMIAN BASIN.

* WINDS...SOUTHWEST 20 TO 25 MPH AND GUSTY.

* HUMIDITY...10 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ074-080-310000-
/O.CON.KMAF.FW.W.0005.000000T0000Z-140131T0000Z/
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
241 PM CST THU JAN 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE DAVIS AND APACHE MOUNTAINS 
AND MARFA PLATEAU.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
069 
WWUS84 KMAF 310018
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
618 PM CST THU JAN 30 2014

...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR THE SOUTHEAST NEW
MEXICO PLAINS...GUADALUPE MOUNTAINS...UPPER TRANS PECOS AND
WESTERN PERMIAN BASIN FOR GUSTY WINDS...MINIMUM RH/S LESS THAN 15
PERCENT...AND VERY HIGH FIRE DANGER...

.WESTERLY WINDS AND TEMPERATURES HAVE DECREASED, WHILE RH/S ARE ON
THE INCREASE THIS EVENING.  THEREFORE, THE RED FLAG WARNING HAS
BEEN ALLOWED TO EXPIRE.  CRITICAL CONDITIONS MAY OCCUR AGAIN
FRIDAY ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE GUADALUPE
MOUNTAINS...UPPER TRANS PECOS AND WESTERN PERMIAN BASIN.  A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR THESE AREAS FRIDAY AFTERNOON.

NMZ114-115-TXZ057>060-067-258-311230-
/O.EXP.KMAF.FW.W.0005.000000T0000Z-140131T0000Z/
/O.CON.KMAF.FW.A.0003.140131T1800Z-140201T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
GUADALUPE MOUNTAINS-
618 PM CST THU JAN 30 2014 /518 PM MST THU JAN 30 2014/

...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...

* WINDS...MOUNTAINS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH.
  PLAINS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.  

* HUMIDITY...10 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ045>048-050>053-061>063-068>070-074-075-080-310130-
/O.EXP.KMAF.FW.W.0005.000000T0000Z-140131T0000Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR-
MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-
618 PM CST THU JAN 30 2014

...RED FLAG WARNING HAS EXPIRED...

WESTERLY WINDS ARE DECREASING THIS EVENING ACROSS THE AREA, ALONG
WITH TEMPERATURES. SINCE RH/S WILL CONTINUE TO RISE TOO, THE RED
FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.  

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jan 29, 2:23 PM CST, 0 minutes earlier.

Area forecast discussion, Jan 29, 2:23 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CST Wed Jan 29 2014

.DISCUSSION...
Primary focus for these next 60hrs will be the rapid warm-up and the
accompanied increased winds and fire wx concerns (see discussion
below for fire wx). Backing mid level flow Thur will serve to
intensify lee trough/surface low and associated tightening MSLP
gradient/pressure falls. Zonal flow to be established by Thur PM with
a 35-50kt 7h wind speed maxima across NM/W TX. By 21Z there will be
an 85h wind speed maxima from the Upper Trans Pecos across the PB,
and mixing along with the above said MSLP factors should be sufficient
for sustained winds of 20-30G35-45 mph across most of the plains.
Winds will be higher in the GDP Mtns per a 7h wind speed maxima
and the mtn wave signature seen in the NAM12 cross section. More
of the same Fri, although 85h wind speed maxima will be a little
farther n and MSLP gradient not as tight, but according to fcst
soundings PBL will be mixed higher. For now will opt to upgrade
high wind watch for GDP Mtns to a warning Thur-Fri. There will be
some lulls in lower elevations Thur night/Fri AM but winds are expected
to blow thru the night in hier elevations. Upper Trans Pecos/Van
Horn/Eddy/Lea Co/Davis Mtns may need an advisory for Thur/Fri per
latest MET data, especially for CNM/ATS/ROW (28-37Kts). Temperatures
of are interest too as they will be approximately 20 degrees above
normal Thur/Fri. 85h thermal ridge of 16-20C suggest highs of 75-83F,
even hier with downslope component. Cooler Sat as cold front slowly
"backdoors" in. High temperatures will still be above normal. High
winds may continue across the GDP Mtns though with 40kts still at
7h. Front does surge in Sun AM and a minor shrtwv trof moving across
NM may be sufficient to generate -RN/-SN across the SE NM/NW-E PB.
Highs will decrease more and 45-55 across the plains are reasonable.
Mon there is another shrtwv trof to w however GFS/ECMWF are not in
agreement, GFS is progressive and ECMWF is slower/farther s. Both
do develop precip however, moreso with ECMWF. For now will make
little change to current fcst which already has low PoPs Tue. It
is noted that if ECMWF verifies there would be SN Tue and the
latest 12Z ECMWF has trend a little farther n.

&&

.FIRE WEATHER...
Critical fire weather conditions are expected across southeast New
Mexico and much of west Texas Thursday afternoon. Swift zonal flow
aloft will intensify a surface lee low pressure system across
eastern New Mexico. Surface to 500 millibar gradient supports at
least 20 mph winds for several hours in the afternoon across much
of the area and rh/s should drop to 8 to 15 percent due to
unseasonable warm temperatures and dry downsloping southwest
winds. Conditions should ease by early evening with onset of
diurnal cooling.

More zonal flow expected Friday afternoon and the surface lee trough
will remain anchored across eastern New Mexico with much above normal
temperatures continuing. The main difference Friday as opposed to
Thursday will be a further north displacement of the 850 to 700
millibar wind maximum. For this reason have confined a Fire
Weather Watch to the southeast New plains and Guadalupe Mountains
for mainly Friday afternoon. There is a chance that the watch may
need to be extended further east across the northwest Permian
Basin. Later shifts will need to monitor.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 32  79  42  78  /   0   0   0   0
BIG SPRING TX              29  79  41  81  /   0   0   0   0
CARLSBAD NM                28  82  46  85  /   0   0   0   0
DRYDEN TX                  31  70  42  78  /   0   0   0   0
FORT STOCKTON TX           44  87  50  84  /   0   0   0   0
GUADALUPE PASS TX          44  70  47  70  /   0   0   0   0
HOBBS NM                   26  78  40  76  /   0   0   0   0
MARFA TX                   26  73  33  75  /   0   0   0   0
MIDLAND INTL AIRPORT TX    33  80  42  80  /   0   0   0   0
ODESSA TX                  35  80  43  79  /   0   0   0   0
WINK TX                    27  83  41  84  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING from 11 AM to 5 PM MST Thursday FOR THE
     FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...
     Southeast Plains/BLM Roswell/LNZ.

     HIGH WIND WARNING from 7 AM Thursday to 5 PM MST Friday FOR THE
     FOLLOWING ZONES... Guadalupe Mountains of Eddy County.

     FIRE WEATHER WATCH from Friday morning through Friday afternoon
     FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
     NF/LNZ...Southeast Plains/BLM Roswell/LNZ.

TX...RED FLAG WARNING from Noon CST /11 AM MST/ to 6 PM CST /5 PM
     MST/ Thursday FOR THE FOLLOWING ZONES... Andrews...Borden...
     Crane...Davis/Apache Mountains Area...Dawson...Ector...
     Gaines...Glasscock...Guadalupe Mountains...Howard...
     Loving...Marfa Plateau...Martin...Midland...Mitchell...
     Pecos...Reagan...Reeves County and Upper Trans Pecos...
     Scurry...Upton...Van Horn and Highway 54 Corridor...Ward...
     Winkler.

     HIGH WIND WARNING from 7 AM Thursday to 5 PM MST Friday FOR THE
     FOLLOWING ZONES... Guadalupe Mountains.

     FIRE WEATHER WATCH from Friday morning through Friday afternoon
     FOR THE FOLLOWING ZONES... Guadalupe Mountains.

&&
Hazardous weather outlook, Jan 29, 6:29 AM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
629 AM CST WED JAN 29 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-301230-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
629 AM CST WED JAN 29 2014 /529 AM MST WED JAN 29 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS SOUTHEAST NEW
MEXICO AND PARTS OF WEST TEXAS THURSDAY AND FRIDAY AND A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR THURSDAY.

STRONG WINDS ARE POSSIBLE THURSDAY AND FRIDAY IN THE GUADALUPE
MOUNTAINS AND A HIGH WIND WATCH IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 2:23 PM CSTFire Weather WatchMAFLoving, Ward, Winkler39 hr
Jan 29, 2:24 PM CSTHigh Wind WarningMAF52 hr

Nearby

Red Flag Warnings in Texas, 2014Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.